Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 9, 2010, 4:21 AM MST for 8 counties in Colorado. It took effect at Nov 9, 2010, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2010, 4:21 AM MST (11:21 UTC)
- In effect from
- Nov 9, 2010, 11:00 AM MST
- Expired
- Nov 9, 2010, 5:12 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3985 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS85 KPUB 091121 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 421 AM MST TUE NOV 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 228 THROUGH 233...AND 235 THROUGH 237...WHICH INCLUDES PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO... BENT...PROWERS...AND BACA COUNTIES...FROM 11 AM THROUGH 6 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... .A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 228 THROUGH 233...AND 235 THROUGH 237 FOR TODAY WHICH INCLUDES THE SOUTHEAST PLAINS ALONG AND SOUTH OF HIGHWAY 50. WINDS ARE EXPECTED TO INCREASE AGAIN TODAY AND SPREAD EASTWARD ACROSS MOST OF SOUTHEAST COLORADO AS A POTENT WEATHER SYSTEM MOVES ACROSS THE STATE. HUMIDITIES WILL DROP TO AROUND 15 PERCENT OR LESS...AND WITH THE RETURN OF WESTERLY WINDS OF 15-30 MPH GUSTING UP TO 40 MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ACROSS MUCH OF THE SOUTHEAST PLAINS. COZ228>233-235>237-100100- /O.UPG.KPUB.FW.A.0029.101109T1800Z-101110T0100Z/ /O.NEW.KPUB.FW.W.0042.101109T1800Z-101110T0100Z/ PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 421 AM MST TUE NOV 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 228...229...230...231...232...233...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231... 232...233...235...236 AND 237. * WIND...WINDS WILL INCREASE FROM THE WEST AT 15 TO 30 MPH WITH GUSTS UP TO 40 MPH BY THIS AFTERNOON. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD ARE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
253 WWUS85 KPUB 091838 AAA RFWPUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MST TUE NOV 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 228 THROUGH 233...AND 235 THROUGH 237...WHICH INCLUDES PUEBLO... EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO... BENT... PROWERS...AND BACA COUNTIES...FROM 11 AM THROUGH 6 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... .A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 228 THROUGH 233...AND 235 THROUGH 237 FOR TODAY WHICH INCLUDES THE SOUTHEAST PLAINS ALONG AND SOUTH OF HIGHWAY 50. WINDS ARE EXPECTED TO INCREASE AGAIN TODAY AND SPREAD EASTWARD ACROSS MOST OF SOUTHEAST COLORADO AS A POTENT WEATHER SYSTEM MOVES ACROSS THE STATE. HUMIDITIES WILL DROP TO AROUND 15 PERCENT OR LESS...AND WITH THE RETURN OF WESTERLY WINDS OF 15-30 MPH GUSTING UP TO 40 MPH AT TIMES...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ACROSS MUCH OF THE SOUTHEAST PLAINS. COZ228>233-235>237-100100- /O.CON.KPUB.FW.W.0042.000000T0000Z-101110T0100Z/ PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 1138 AM MST TUE NOV 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 228... 229...230...231...232...233...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231... 232...233...235...236 AND 237. * WIND...WINDS WILL INCREASE FROM THE WEST AT 15 TO 30 MPH WITH GUSTS UP TO 40 MPH DURING THE AFTERNOON. * HUMIDITY...11 TO 15 PERCENT. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD ARE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
592 WWUS85 KPUB 100012 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 512 PM MST TUE NOV 9 2010 ...RED FLAG WARNING HAS BEEN CANCELLED... .HUMIDITY VALUES WILL CLIMB ABOVE 15 PERCENT OVER ALL OF SOUTHERN COLORADO THIS EVENING...AS A COOLER AND MOISTER AIR MASS SPREADS SOUTH OVER THE AREA. COZ228>233-235>237-100115- /O.CAN.KPUB.FW.W.0042.000000T0000Z-101110T0100Z/ PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 512 PM MST TUE NOV 9 2010 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 228... 229...230...231...232...233...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. WINDS WILL REMAIN STRONG THIS EVENING BEHIND A COLD FRONT SWEEPING THROUGH THE AREA...THOUGH RELATIVE HUMIDITY VALUES WILL CLIMB WELL ABOVE 15 PERCENT AS A COOLER AND MOISTER AIR MASS SPREADS SOUTH THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 8, 4:01 PM MST, 12 hours 20 minutes earlier.
Area forecast discussion, Nov 8, 4:01 PM MST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 401 PM MST MON NOV 8 2010 .SHORT TERM... (TONIGHT AND TUESDAY) ...A CHANGE WILL BE ARRIVING WITH SNOW IN THE MOUNTAINS...WINDY AND COOLER FOR THE PLAINS... ANOTHER MILD DAY TODAY AHEAD OF THE NEXT PACIFIC TROF MOVING INTO THE GREAT BASIN. SO FAR...MAX TEMPS ON THE PLAINS HAVE TOPPED OUT IN THE 70S AGAIN. DEW POINTS HAVE REMAINED IN THE TEENS ACROSS THE PLAINS WITH RELATIVE HUMIDITIES BELOW 15%...BUT WINDS HAVE TAKEN THEIR TIME TO MATERIALIZE. FINALLY GETTING SOME GUSTS IN THE 25 MPH RANGE ACROSS EL PASO COUNTY AS WELL AS KSPD. KTAD WINDS ARE JUST STARTING TO COME UP THOUGH HAVENT QUITE MADE RED FLAG CRITERIA JUST YET. AS SFC LEE TROF CONTINUES TO DEEPEN OVER THE NEXT 1 TO 2 HOURS...MAY JUST BARELY MAKE THE 3 HOUR WINDOW OF RED FLAG CRITERIA ACROSS THE I-25 CORRIDOR AND SRN BORDER COUNTIES. FOR THIS REASON...WILL LEAVE INHERITED RED FLAG WARNING IN TACT...BUT THINK THAT RED FLAG CONDITIONS MAY BE MORE SPOTTY IN NATURE THROUGH THE REMAINDER OF THE WARNING DURATION. ATTENTION THEN TURNS WEST AS THE LONGWAVE TROF PUSHES EASTWARD INTO WESTERN CO BY 12Z TUES...THEN ACROSS CO DURING THE DAY ON TUES. THIS ONE IS DEEPER AND SHOULD PACK A BIGGER PUNCH THAN THE ONE THAT MOVED THROUGH OVER THE WEEKEND. SNOW SHOULD BEGIN FLYING ACROSS THE WESTERN MTNS BY LATE EVENING. ALREADY SEEING SOME PRECIPITATION MOVING INTO FAR WESTERN CO AS OF 21Z...THOUGH APPEARS PRETTY SPOTTY IN COVERAGE IN AREA RADARS. HOWEVER...SHOULD SEE COVERAGE RAMP UP ACROSS THE WESTERN MTS AFTER 06Z. INITIALLY SOUTHWEST WINDS WITH THIS SYSTEM WILL FAVOR THE SOUTHWEST MOUNTAINS WITH BEST OROGRAPHIC FORCING. LAPSE RATES STEEPEN AS WELL...ESP INTO TUESDAY MORNING...AND WOULDN'T BE SURPRISED TO SEE AN ISOLATED LIGHTNING STRIKE TOMORROW. STILL GETTING AROUND 3-6 INCHES OF SNOW FOR THE HIGHER ELEVATIONS OF THE EASTERN SAN JUAN/LA GARITA...MOSQUITO AND SAWATCH RANGES...WITH FOCUS SHIFTING INTO THE CENTRAL MOUNTAINS BY AFTERNOON AS WINDS SWING AROUND FROM THE NORTHWEST. THIS PUTS AMOUNTS INTO THE LOW SIDE OF THE ADVISORY CRITERIA...BUT WITH STRONG WESTERLY WINDS IN THE 20-40 MPH RANGE WITH HIGHER GUSTS...THE HIGHER PASSES SHOULD SEE BLOWING AND DRIFTING SNOW WITH MISERABLE CONDITIONS ON THE MOUNTAIN PASSES. THUS...THE INHERITED WINTER WEATHER ADVISORIES LOOK GOOD...HOWEVER...DID END UP EXTENDING THE ADVISORY FOR THE CENTRAL MOUNTAINS THROUGH TUES AFTERNOON. MEANWHILE ACROSS THE PLAINS...SHOULD BE A WARM NIGHT ALONG THE LOWER EASTERN SLOPES AS WESTERLY WINDS PICK UP OVERNIGHT IN RESPONSE TO INCOMING SYSTEM. THERMAL/WIND PROFILES DON/T APPEAR FAVORABLE FOR A MOUNTAIN WAVE EVENT...BUT COULD SEE SOME GUSTS INTO THE 30-40 MPH RANGE TOWARDS MORNING IN THE FAVORED AREAS. DEW POINTS SHOULD STAY LOW...WITH POOR HUMIDITY RECOVERY FOR MOST OF THE I-25 CORRIDOR/ADJACENT PLAINS. BY TOMORROW...WINDS WILL INCREASE AGAIN WITH GUSTS INTO THE 30-40 MPH RANGE...PARTICULARLY ALONG AND SOUTH OF HIGHWAY 50 ONCE THE SFC LOW KICKS EASTWARD. PACIFIC COLD FRONT WILL CROSS THE MOUNTAINS EARLY IN THE DAY WITH COOLING MID LEVEL TEMPS THROUGH THE AFTERNOON. HOWEVER...STRONG DOWNSLOPE/MIXING SHOULD STILL YIELD MAX TEMPS IN THE 60S. WITH NO SOURCE OF MOISTURE FOR THE SOUTHERN PLAINS AREAS...RHS SHOULD DROP TO AROUND 15% OR BELOW ONCE AGAIN...AND COMBINED WITH THE WIND GUSTS WILL LEAD TO ANOTHER DAY OF POTENTIAL CRITICAL FIRE WEATHER CONDITIONS. PER COORDINATION WITH SURROUNDING OFFICES...HAVE ISSUED A FIRE WEATHER WATCH FOR THE SE PLAINS ALONG/SOUTH OF HIGHWAY 50. IF COOLING COMES IN A BIT SOONER THAN PREDICTED...THEN RHS MAY NOT HIT CRITERIA ACROSS ALL OF THE AREA. GIVEN THE SUBTLE TIMING ISSUES WITH THIS...WILL ONLY GO WITH A WATCH AT THIS POINT AND GIVE THE NEXT SHIFTS ANOTHER MODEL RUN OR TWO BEFORE DECIDING IF A RED FLAG WARNING IS NECESSARY. AS THE UPPER TROF MOVES ACROSS THE MOUNTAINS...NAM DROPS THE NORTHERLY SURGE THROUGH EL PASO COUNTY DURING THE AFTN. MODEL SOUNDINGS STEEPEN AS COLD AIR MOVES IN ALOFT...AND EL PASO/TELLER COUNTIES ARE LIKELY TO SEE SOME CONVECTIVE SNOW SHOWERS IN THE AFTERNOON. ALREADY HAVE LIKELY POPS FOR THIS AREA AND THIS STILL LOOKS GOOD. INITIALLY PCPN TYPE WILL START OUT AS RAIN...BUT WITH DRY LOW LEVELS...SNOW LEVELS MAY QUICKLY DROP UNDER THE MORE INTENSE SHOWERS TO AROUND 6000 FEET. COULD EVEN SEE A RUMBLE OF THUNDER. THINK THE SNOW AMOUNTS IN THE NAM/GFS MAY BE OVERDONE...GIVEN THE CONVECTIVE NATURE OF IT...AND THE FACT THAT GROUND IS FAIRLY WARM. BUT A QUICK INCH OR SO ON THE GRASSY SURFACES ACROSS NORTHERN EL PASO COUNTY IS NOT OUT OF THE QUESTION...AND REDUCED VISIBILITIES ON I-25 DURING THE EVENING COMMUTE IN FALLING SNOW WILL BE A POTENTIAL CONCERN...ESPECIALLY AS GUSTY NORTH WINDS 15-30 MPH SPREADING IN BEHIND THE FRONT. FOR NOW BREVITY OF THE EVENT SHOULD PRECLUDE ANY HIGHLIGHTS...BUT THIS WILL CONTINUE TO BE MONITORED CLOSELY. -KT .LONG TERM... (TUESDAY NIGHT THROUGH NEXT MONDAY) ...A TASTE OF WINTER STILL ANTICIPATED...ESPECIALLY ON THURSDAY... COMPLEX METEOROLOGICAL WEATHER PATTERN IS STILL EXPECTED DURING THE LONG TERM AS THREE UPPER SYSTEMS IMPACT REGION. LONGER TERM METEOROLOGICAL ISSUES ONCE AGAIN INCLUDE BUT ARE NOT LIMITED TO TEMPERATURES...PRECIPITATION/SNOW AMOUNTS AND GUSTY WINDS AT TIMES. INITIALLY...1ST UPPER SYSTEM IS EXPECTED TO IMPACT CWFA INTO TUESDAY NIGHT...CAPABLE OF GENERATING SNOW AMOUNTS IN THE 1 TO 4 INCH RANGE...ESPECIALLY OVER PORTIONS OF TELLER COUNTY...NORTHERN EL PASO COUNTY AND PORTIONS OF THE CENTRAL MOUNTAINS. IF SYSTEM COMES IN STRONGER THAN ANTICIPATED...THEN WINTER WEATHER MAY BECOME NECESSARY AS WE NEAR THIS EVENT. ADDITIONAL COOLING OF AROUND 10F OR SO SHOULD BE NOTED OVER THE EASTERN PLAINS ON WEDNESDAY AFTERNOON WHEN COMPARED TO TUESDAY AFTERNOON. ALSO...GUSTY WINDS ARE ANTICIPATED FROM TUESDAY NIGHT INTO WEDNESDAY MORNING. OVERALL...CWFA SHOULD BE IN BETWEEN WEATHER SYSTEMS ON WEDNESDAY BEFORE CLOSED UPPER LOW PUSHES INTO THE FOUR CORNERS ON THURSDAY. RECENT COMPUTER MODEL RUNS THEN MOVE THIS CLOSED UPPER LOW ACROSS FAR SOUTHERN COLORADO BY LATER THURSDAY BEFORE MOVING EAST OF THE REGION ON FRIDAY. STILL THINK THAT .10 TO .50 INCHES OF PRECIPITATION WILL BE POSSIBLE WITH THIS THURSDAY/THURSDAY NIGHT SYSTEM...WHICH CORRESPONDS TO A FEW INCHES OF SNOW...ESPECIALLY HIGHER TERRAIN LOCATIONS DURING THIS TIME-FRAME. WFO PUEBLO WILL CONTINUE TO CLOSELY MONITOR THE EXACT TRACK AND STRENGTH OF THIS POTENTIAL INCOMING WEATHER SYSTEM. IN ADDITION...THE CENTRAL MOUNTAINS HAVE THE POTENTIAL TO EXPERIENCE LOCALLY HEAVY SNOW FROM WEDNESDAY EVENING INTO THURSDAY EVENING AND WINTER WEATHER HIGHLIGHT MAY BE NEEDED THIS AREA DURING THIS TIME-FRAME. AT THIS TIME...6 TO 16 INCHES OF SNOW WILL POSSIBLE OVER THE CENTRAL MOUNTAINS FROM WEDNESDAY EVENING INTO THURSDAY EVENING. AS MENTIONED IN PREVIOUS DISCUSSION...IN ADDITION TO THE ENHANCED PRECIPITATION THREAT ON THURSDAY...THE COLDEST TEMPERATURES OF THE SEASON SHOULD BE NOTED ON THURSDAY...WITH MANY AREAS STRUGGLING TO GET OUT OF THE 30S. AS CLOSED UPPER LOW DEPARTS REGION BY LATER FRIDAY...EXPECT A RETURN TO MORE TRANQUIL METEOROLOGICAL CONDITIONS FROM LATER FRIDAY INTO THE WEEKEND WITH ANOTHER ROUND OF UNSETTLED WEATHER FROM LATER SUNDAY INTO NEXT MONDAY AS ANOTHER STORM SYSTEM IMPACTS REGION. TEMPERATURES ARE EXPECTED TO REMAIN BELOW MID- NOVEMBER CLIMATOLOGICAL AVERAGES FROM FRIDAY THROUGH SUNDAY. && .AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES THROUGH MOST OF TOMORROW. BREEZY SOUTHERLY WINDS AT KCOS...AND KALS SHOULD DECREASE BY 01Z. INCOMING SYSTEM WILL SPREAD SNOW WITH IFR/LIFR CIGS AND MTN OBSCURATIONS INTO THE CONTINENTAL DIVIDE REGION THIS EVENING WITH MODERATE SNOW AND BLOWING SNOW CONTINUING THROUGH THE DAY TUES. WESTERLY WINDS WILL INCREASE AGAIN FOR TOMORROW WITH GUSTS INTO THE 30KT RANGE FOR KALS AND KPUB DURING THE AFTERNOON. KCOS WILL SEE LIGHTER WINDS TOMORROW FROM A WESTERLY COMPONENT AROUND 10-15 KTS. WINDS WILL SHIFT FROM THE NORTH AT KCOS BETWEEN 21-00Z AS COLD FRONT DROPS SOUTHWARD. SHOULD SEE BRIEF PERIOD OF VFR TO LOCAL MVFR CIGS WITH -SHRASN AFFECTING THE KCOS TAF SITE AFTER 21Z. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR COZ228>233-235>237. RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR COZ226-227-229- 230-233-237. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 5 PM MST TUESDAY FOR COZ058-060. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON MST TUESDAY FOR COZ066-068. &&
Hazardous weather outlook, Nov 8, 5:02 PM MST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 502 PM MST MON NOV 8 2010 COZ058>089-093>099-100015- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 502 PM MST MON NOV 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A SNOWSTORM WILL MOVE INTO THE CONTINENTAL DIVIDE...IMPACTING TRAVEL THROUGH THE MOUNTAIN PASSES. A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES...AND SNOW COVERED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ALONG WITH WIND GUSTS TO 40 OR 50 MPH FOR TONIGHT WITH ADDITIONAL ACCUMULATIONS EXPECTED TOMORROW. IF YOU HAVE TRAVEL PLANS ACROSS THE CONTINENTAL DIVIDE...YOU MAY WANT TO RESCHEDULE YOUR TRIP TO AVOID THE SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL BE ON GOING ACROSS THE CONTINENTAL DIVIDE TUESDAY MORNING WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOWFALL EXPECTED BY TUESDAY EVENING. BY TUESDAY NIGHT...LIGHT SNOW WILL SPREAD EAST ACROSS THE PALMER DIVIDE WHERE LIGHT ACCUMULATIONS WILL BE POSSIBLE BY WEDNESDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL ONCE AGAIN DEVELOP OVER THE EASTERN PLAINS BY TUESDAY AFTERNOON WHERE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT AND WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. THERE IS THE POTENTIAL FOR A SIGNIFICANT STORM SYSTEM TO MOVE ACROSS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY. CURRENT MODEL FORECASTS ARE MOVING THE STORM SYSTEM ACROSS NORTHERN NEW MEXICO DURING THIS TIME FRAME...PUTTING SOUTHERN COLORADO IN A GOOD LOCATION FOR PRECIPITATION. THE AIRMASS WITH THIS SYSTEM LOOKS COLD ENOUGH FOR SNOW...EVEN AT THE LOWEST ELEVATIONS. IF EVERYTHING STAYS ON TRACK...MUCH OF SOUTHERN COLORADO...INCLUDING COLORADO SPRINGS AND PUEBLO...COULD SEE THE FIRST SNOWFALL OF THE SEASON. STAY TUNED TO THE FORECAST OVER THE NEXT FEW DAYS FOR CONTINUED UPDATES ON THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... 88/10
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.